What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 22, 12:05 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 12:05 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
105 AM CDT Sat Jun 22 2019
...AVIATION UPDATE...
.SHORT TERM...(Tonight)
Issued at 252 PM CDT Fri Jun 21 2019
12Z upper and satellite water vapor imagery showing a large upper
low situated over MT/ID/WY with overall troughing over the Rockies.
Meanwhile ridging was noted to the east over the MS river valley
with troughing over the east coast. Decent 30-80 meter 500 mb
height falls ahead of the western low pressure. Meanwhile at the
surface, low pressure was noted in far northeast MT with a cold
front extending into the central Dakotas and Neb and then curling
west into CO. Another surface low was sitting over southern KS, just
southeast of DDC at 17Z with a warm front stretching east and a dry
line dropping south. Dewpoints were in the low/mid 70s along and
south of the warm front compared to mid 30s behind the dry line.
The question for late this afternoon and into the overnight involves
the chance for precipitation once again. CAMs are showing a couple
of possibilities, one being along the front beginning in the
northwest part of the CWA late this afternoon and continuing into
the evening. Doesn't appear to be a lot in terms of mid/upper level
forcing to help this along but convergence along the front may be
sufficient for at least isolated activity. Instability not off the
charts but models are progging 1500-2000 j/kg of ML-CAPE, while
deep layer shear currently running about 40 kt. As of 19Z, GOES
East Day Cloud Phase Distinction RGB product is showing convective
initiation in central SDak along the front and this may be
unzipping into north central Neb. Possible convection will need to
overcome some CIN in our CWA especially further south. A second
area of concern is to our west, northeast CO and western KS. HRRR
is once again popping convection here and then sliding it ENE into
our CWA sometime just prior to or after midnight. Each of the runs
today have been consistent in weakening these storms as they move
towards us, although the 17Z run does show one storm maintaining
its strength as it moves in between 06 and 08Z tonight. For now
will keep higher Pops in the NW early and then continue throughout
most of the CWA with possible storms moving in from the west.
.LONG TERM...(Saturday through Friday)
A chance of showers and isolated thunderstorms continues
for the weekend as the upper low remains to our west. The surface
cold front should push into southwest to northeast KS and stall out.
We may see off and on post frontal precip but the far better chance
for severe and heavier rain should remain to our southeast. That
said, will need to monitor the frontal position as it may end up
close enough to the southeast CWA to result in severe storms.
By Monday morning then 500 mb trough axis will finally push east of
us with ridging building in from the west. For the rest of the work
week and possibly into next weekend a more summer like pattern
prevails with the ridge holding steady from the desert southwest
into the Plains. Expect highs to be much higher with upper 80s to
lower 90s the norm. Rain chances become much less likely although
not totally zero as we end up in the "ring of fire" pattern with
weak waves rotating around the ridge. The question then becomes,
does any storm activity move over us, or is it further north and
east.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1250 AM CDT Sat Jun 22 2019
Currently hovering the VFR/MVFR line, but cloud bases are expected
to lower over the next several hours with developing storm
activity. IFR conditions are expected near morning and could
persist throughout the day.
A rather tricky forecast with another night of storm potential.
However, tonight will not be a wind event like last night was. The
main concerns are hail, and lot of excess moisture in the area
that is helping to fuel lower cloud bases and the potential for
IFR conditions later on.
Winds are expected to remain out of the north at around 10-15kts
now that the surface boundary is well to our south.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&
SHORT TERM...Ewald
LONG TERM...Ewald
AVIATION...Shawkey
Hazardous weather outlook, Jun 21, 10:13 PM CST, 5 hours 47 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Hastings NE
1113 PM CDT Fri Jun 21 2019
NEZ039>041-046>049-060>064-072>077-082>087-230415-
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer-
1113 PM CDT Fri Jun 21 2019
This Hazardous Weather Outlook is for south central Nebraska.
.DAY ONE...Tonight.
Thunderstorms are possible overnight. Although the activity
should not be as widespread as last night, a few of the storms
that do form could reach severe limits with hail to the size of
quarters and thunderstorm wind gusts to 60 MPH being the main
threats. Heavy rainfall could also result in localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few severe thunderstorms will be possible across the outlook
area again Saturday through Saturday night...with hail to the
size of quarters and 60 MPH wind gusts both possible. The most
likely area for severe storms will be to the east of a Fullerton
Nebraska to Plainville Kansas line. Additional periodic chances
for thunderstorms are expected Sunday through Thursday...but
widespread thunderstorm coverage or severe weather is not
anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across various portions of the
outlook area tonight.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
KSZ005>007-017>019-230415-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-
1113 PM CDT Fri Jun 21 2019
This Hazardous Weather Outlook is for portions of north central
Kansas.
.DAY ONE...Tonight.
Severe thunderstorms are possible across portions of north
central Kansas overnight. Although the activity should not be as
widespread as last night, a few of the storms will likely reach
severe limits with two inch hail and wind gusts to 70 MPH both
possible. Heavy rainfall could also result in localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few severe thunderstorms will be possible across the outlook
area again Saturday through Saturday night...with hail to the
size of quarters and 60 MPH wind gusts both possible. The most
likely area for severe storms will be to the east of a Fullerton
Nebraska to Plainville Kansas line. Additional periodic chances
for thunderstorms are expected Sunday through Thursday...but
widespread thunderstorm coverage or severe weather is not
anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary over the next couple of hours
as severe weather is approaching north central Kansas.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
Rossi
In the hours before
Special weather statement, Jun 21, 10:54 PM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
1154 PM CDT Fri Jun 21 2019
KSZ005-017-NEZ082>084-220600-
Rooks KS-Phillips KS-Franklin NE-Harlan NE-Furnas NE-
1154 PM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS...PHILLIPS...SOUTHWESTERN
FRANKLIN...SOUTHEASTERN FURNAS AND SOUTHERN HARLAN COUNTIES UNTIL 100
AM CDT...
At 1154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norcatur to 8 miles north of Hill City to
9 miles north of Wakeeney. Movement was northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Phillipsburg, Plainville, Stockton, Alma, Beaver City, Logan,
Orleans, Palco, Stamford, Kirwin, Republican City, Long Island,
Prairie View, Damar, Naponee, Zurich, Glade, Speed, Hendley and
Hollinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 3913 9960 3957 9960 3957 9963 4000 9963
4000 10004 4017 10004 4017 9913 3913 9913
TIME...MOT...LOC 0454Z 240DEG 43KT 3980 10010 3948 9980 3915 9983
RossiSpecial weather statement, Jun 22, 2:12 AM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Hastings NE
312 AM CDT Sat Jun 22 2019
KSZ005-006-017-018-220900-
Rooks KS-Phillips KS-Smith KS-Osborne KS-
312 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS...SOUTHWESTERN SMITH...
WESTERN OSBORNE AND SOUTHERN PHILLIPS COUNTIES UNTIL 400 AM CDT...
At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Kirwin to near Stockton to
near Palco. Movement was northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Plainville, Stockton, Kensington, Natoma, Palco, Agra, Kirwin,
Woodston, Damar, Alton, Zurich, Glade, Athol, Speed, Cedar, Webster
State Park and Codell.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 3913 9960 3957 9960 3957 9963 3960 9962
3989 9887 3913 9886
TIME...MOT...LOC 0812Z 233DEG 30KT 3960 9905 3936 9927 3920 9951
RossiSpecial weather statement, Jun 22, 2:33 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Hastings NE
333 AM CDT Sat Jun 22 2019
KSZ019-220915-
Mitchell KS-
333 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 415 AM CDT...
At 332 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barnard, or 10 miles northeast of Lincoln, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Asherville and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 3952 9793 3922 9793 3922 9817
TIME...MOT...LOC 0832Z 209DEG 25KT 3916 9800
Rossi
Special weather statement, Jun 22, 3:38 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Hastings NE
438 AM CDT Sat Jun 22 2019
KSZ007-NEZ086-087-221030-
Jewell KS-Thayer NE-Nuckolls NE-
438 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL...
SOUTHEASTERN NUCKOLLS AND SOUTHWESTERN THAYER COUNTIES UNTIL 530 AM
CDT...
At 437 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mankato, or 27 miles west of Belleville, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Superior, Mankato, Deshler, Burr Oak, Hardy, Ruskin, Byron, Webber,
Lovewell State Park and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
LAT...LON 4000 9770 4000 9793 3982 9794 3971 9827
3987 9835 4028 9780 4007 9757
TIME...MOT...LOC 0937Z 229DEG 31KT 3987 9816
RossiSpecial weather statement, Jun 22, 3:56 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Hastings NE
456 AM CDT Sat Jun 22 2019
KSZ007-019-221045-
Jewell KS-Mitchell KS-
456 AM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL AND SOUTHEASTERN JEWELL
COUNTIES UNTIL 545 AM CDT...
At 456 AM CDT, Doppler radar was tracking a strong thunderstorm near
Glen Elder, or 10 miles west of Beloit, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beloit, Glen Elder, Tipton, Asherville, Simpson, Randall and
Scottsville.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central Kansas.
LAT...LON 3927 9849 3945 9849 3972 9793 3935 9793
TIME...MOT...LOC 0956Z 239DEG 33KT 3942 9829
Rossi